dumb "after chemo" ?

Options
daydreamer110761
daydreamer110761 Member Posts: 487 Member
edited March 2014 in Colorectal Cancer #1
ya know - it's been since the end of May since the last treatment - and it is 90+ degrees. My hands are worse now than before. At least in between treatments the feelings went away, I know towards the end it stayed longer, but now, the tips are sort of numb in a wierd way, i am getting worse aches and cramps in them, and now the bottom of my feet are numb and they weren't all through treatment. any ideas???? I don't see the doc til september, but am seriously thinking about calling him anyway, this sort of hurts and advil just ain't cutting it.

Comments

  • lizzydavis
    lizzydavis Member Posts: 893
    Options
    Please do call your doc...
    The doctor wants to keep close tabs on side effects. He/she should have something for that for you. A call will not hurt and will ease your problems and mind.
  • kmygil
    kmygil Member Posts: 876 Member
    Options
    Worse before better
    I know it's wierd. I had pretty bad neuropathy before I stopped treatments, but after I quit, it actually got worse for about 4-5 months. Then it started abating gradually. It has never completely gone away, but I have my fingers back and most of my feet, except for the bottoms which are still numb. The pain is gone and I only tingle when it's really cold. I am on Gabapentin for maintenance; if I stop it returns, but while on it I am in a holding pattern. Hang in there, and keep your doc informed about the state of your neuropathy.

    Hugs,
    Kirsten
  • dorookie
    dorookie Member Posts: 1,731 Member
    Options
    I would call your doc
    Hey did you mean NUMB or DUMB in your post line?

    Beth
  • Julie 44
    Julie 44 Member Posts: 476 Member
    Options
    dorookie said:

    I would call your doc
    Hey did you mean NUMB or DUMB in your post line?

    Beth

    ME TOO
    I have the same problem..I have been NED for two months and the bottom of my feet are numb also...I am trying to get back into shape with walking which makes it very hard with numb feet but I keep on walking...Let me know what your Doc says when you go....Julie
  • daydreamer110761
    daydreamer110761 Member Posts: 487 Member
    Options
    dorookie said:

    I would call your doc
    Hey did you mean NUMB or DUMB in your post line?

    Beth

    i wrote dumb and then a question mark.....cause I know there has been a post on it before but forgot what was said. seem to be doing a lot of that lately!
  • lesvanb
    lesvanb Member Posts: 905
    Options
    Yes neuropathy did get worse after treatement end
    My last treatment was the beginning of May and the tingling/some numbness on the soles of my feet became 24/7. I also have weird sensations on tips of fingers-like a soreness/numbness. About 3 weeks after the end of treatments until just this week, I had terrible aches and pains in my hips and knees. My onc thought it was getting around doing more but I'm not convinced. She suggested I do cardio on a bike rather than walking to get off my feet some. She also says that the neuropathy is a circulation problem. I am getting infrared treatments at Physical therapy which has good results for diabetic neuropathy. Also I take L-glutamine powder 30 mg daily (Vital nutrients) plus B6 and R-lipoic acid. Also my naturopath put me on liopsomal glutathione for a awhile. Helps with neuropathy and detox (Readizorb). Unfortunately supplements are not covered by insurance.

    Leslie
  • wizarddr
    wizarddr Member Posts: 11
    Options
    Been there...
    It has been 12 months since my last chemo treatment and I still experience the numbness in my fingers and toes. I thought I was fortunate because it didn't appear until treatment 10 of 12 so thought it would reside quickly. No way, still although now it is intermitent. Strange stuff! The worse was in the shower when my feet numb or going up and down stairs. My ankles and muscles were so sore from trying to compensate for my balance. I still get pissed on bad days when I have trouble buttoning a shirt or the button on my pants. Ever try asking for help on that one?....LOL. As the Doc said, it is a new normal now so I adjust and move along. Cherish the good days and glad to still be here on the bad days. If you wanna share more, drop a line.... The Wiz
  • daydreamer110761
    daydreamer110761 Member Posts: 487 Member
    Options
    lesvanb said:

    Yes neuropathy did get worse after treatement end
    My last treatment was the beginning of May and the tingling/some numbness on the soles of my feet became 24/7. I also have weird sensations on tips of fingers-like a soreness/numbness. About 3 weeks after the end of treatments until just this week, I had terrible aches and pains in my hips and knees. My onc thought it was getting around doing more but I'm not convinced. She suggested I do cardio on a bike rather than walking to get off my feet some. She also says that the neuropathy is a circulation problem. I am getting infrared treatments at Physical therapy which has good results for diabetic neuropathy. Also I take L-glutamine powder 30 mg daily (Vital nutrients) plus B6 and R-lipoic acid. Also my naturopath put me on liopsomal glutathione for a awhile. Helps with neuropathy and detox (Readizorb). Unfortunately supplements are not covered by insurance.

    Leslie

    diabetes
    so, did you get diagnosed with that before, after, or during chemo? I was diagnosed pre-diabetic about 3 years ago, but lost weight and I assumed things were fine. then the cancer thing happened, and they diagnosed the diabetes at the same time. I know that all the side effects I have and am experiencing are part of chemo, but some are also caused by the diabetes. I am really trying to figure out if this stuff is going to hang on or if it will go away, is it the chemo or the other thing? I was also taking the lipoic acid towards the end of the treatments when the tingling was worse, it didn't help much, and was more of an annoyance to remember to take it, still have most of the bottle maybe should try that again?
  • daydreamer110761
    daydreamer110761 Member Posts: 487 Member
    Options
    wizarddr said:

    Been there...
    It has been 12 months since my last chemo treatment and I still experience the numbness in my fingers and toes. I thought I was fortunate because it didn't appear until treatment 10 of 12 so thought it would reside quickly. No way, still although now it is intermitent. Strange stuff! The worse was in the shower when my feet numb or going up and down stairs. My ankles and muscles were so sore from trying to compensate for my balance. I still get pissed on bad days when I have trouble buttoning a shirt or the button on my pants. Ever try asking for help on that one?....LOL. As the Doc said, it is a new normal now so I adjust and move along. Cherish the good days and glad to still be here on the bad days. If you wanna share more, drop a line.... The Wiz

    bad days suck
    I had a little bit from the very first treatment, and it got progressivly worse through each treatment (and I live in Minnesota which I'm sure doesn't help). Even on a 90 degree day, if the wind blows the wrong way my hands hurt, and my feet are numb in spots, especially by the toes, and I loose my shoes! going sown stairs in the morning is really work, thank goodness I got maintenance to fix the banister! I don't wear anything with buttons, but grabbing a zipper can be work some days. I type all day, and mornings suck for that also. well, I said in another post - my finger nails are growing now - it hurts to pick at them!

    By the way - I have asked for help on that one.....it's a wierd feeling to have to, but my other half doesn't mind...
  • lesvanb
    lesvanb Member Posts: 905
    Options

    diabetes
    so, did you get diagnosed with that before, after, or during chemo? I was diagnosed pre-diabetic about 3 years ago, but lost weight and I assumed things were fine. then the cancer thing happened, and they diagnosed the diabetes at the same time. I know that all the side effects I have and am experiencing are part of chemo, but some are also caused by the diabetes. I am really trying to figure out if this stuff is going to hang on or if it will go away, is it the chemo or the other thing? I was also taking the lipoic acid towards the end of the treatments when the tingling was worse, it didn't help much, and was more of an annoyance to remember to take it, still have most of the bottle maybe should try that again?

    no diabetes
    I don't have diabetes, but infrared is used for neuropathy which is most commonly associated with diabetes. As I understand the neuropathy is caused by the lack or impairment of circulation/perfusion. I work in wilderness medicine and it reminded me of cold injuries such as immersion foot and frostbite.

    Leslie